MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171100810
Medical Device Problem Codes Nonstandard Device (1420); Material Rupture (1546)
Health Effect - Clinical Codes Pain (1994); Numbness (2415)
Date of Event 01/30/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D2b: pro code: (product code): fge, lit.E1 - initial reporter phone: (b)(6).G4: premarket / 510(k): k141521, k141597.Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that a balloon rupture occurred.The patient, diagnosed with deep vein thrombosis in the right lower extremity and pulmonary embolism, underwent placement of an inferior vena cava filter, aspiration of the right lower-extremity thrombus, and catheter-directed thrombolysis.The target lesion was located in the right lower extremity.A 10.0 x 80, 135cm mustang balloon catheter was advanced for vessel dilatation.After insertion of the pta balloon catheter, contrast was injected using a disposable inflation device.The balloon did not achieve full inflation, and the patient reported pain and numbness in the affected limb.The device was emptied and removed from the patient.Upon inspection, the balloon was found to be damaged.A small rupture measuring less than 1 mm was observed on the balloon surface, with contrast noted to be leaking in a thin stream.The procedure was discontinued to prevent complications.Thrombolysis was subsequently continued using a perfusion system.No further adverse events were reported, and the patient was safely returned to the ward.
 
Event or Problem Description
It was reported that a balloon rupture occurred.The patient, diagnosed with deep vein thrombosis in the right lower extremity and pulmonary embolism, underwent placement of an inferior vena cava filter, aspiration of the right lower-extremity thrombus, and catheter-directed thrombolysis.The target lesion was located in the right lower extremity.A 10.0 x 80, 135cm mustang balloon catheter was advanced for vessel dilatation.After insertion of the pta balloon catheter, contrast was injected using a disposable inflation device.The balloon did not achieve full inflation, and the patient reported pain and numbness in the affected limb.The device was emptied and removed from the patient.Upon inspection, the balloon was found to be damaged.A small rupture measuring less than 1mm was observed on the balloon surface, with contrast noted to be leaking in a thin stream.The procedure was discontinued to prevent complications.Thrombolysis was subsequently continued using a perfusion system.No further adverse events were reported, and the patient was safely returned to the ward.It was further reported that the target lesion was 50% stenosed.
 
Additional Manufacturer Narrative
D2b: pro code: (product code): fge, lit.(b)(6).G4: premarket / 510(k): k141521, k141597.Investigation results: the device was not returned for analysis; therefore, a technical analysis could not be performed.Device history record: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review performed for the mustang balloon device confirmed that the event of balloon material rupture and balloon damaged/defective are known events defined in the products risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: boston scientific concludes the most probable root cause as adverse event related to patient condition based on there being no reported device interaction/ damage or issue until the balloon was inflated in the thrombosed vessel.This would suggest that patient anatomy most probably contributed to the balloon rupture/damage.It is not possible to determine the cause of the pain and numbness.

Brand Name
MUSTANG?
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24520550
Report Number2124215-2026-10979
Device Sequence Number20940086
Product Code FGE
UDI-Device Identifier08714729795254
UDI-Public(01)08714729795254(17)280527(10)36619908
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939171100810
Device Catalogue NumberH74939171100810
Device Lot Number0036619908
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2026
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date03/26/2026
Date Device Manufactured05/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexMale